Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A Cayley-Dickson process for a class of structurable algebras


Authors: B. N. Allison and J. R. Faulkner
Journal: Trans. Amer. Math. Soc. 283 (1984), 185-210
MSC: Primary 17A30; Secondary 17B60, 17C20
MathSciNet review: 735416
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the class of all simple structurable algebras with the property that the space of skew-hermitian elements has dimension $ 1$. These algebras with involution have arisen in the study of Lie algebra constructions. The reduced algebras are isotopic to $ 2 \times 2$ matrix algebras. We study a Cayley-Dickson process for rationally constructing some algebras in the class including division algebras and nonreduced nondivision algebras. An important special case of the process endows the direct sum of two copies of a $ 28$-dimensional degree $ 4$ central simple Jordan algebra $ \mathcal{B}$ with the structure of an algebra with involution. In preparatory work, we obtain a procedure for giving the space $ {\mathcal{B}_0}$ of trace zero elements of any such Jordan algebra $ \mathcal{B}$ the structure of a $ 27$-dimensional exceptional Jordan algebra.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17A30, 17B60, 17C20

Retrieve articles in all journals with MSC: 17A30, 17B60, 17C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0735416-2
Article copyright: © Copyright 1984 American Mathematical Society